question-icon

What are the side effects of Deviry?

default
Posted on Mon, 11 May 2015
Question: Hello Doctor,

We seek advise from a Gynaecologist. My wife missed her periods last month (she was expecting until 28th March) however as checked several times, she is not pregnant. This is first time ever she missed her period. We got married 9 months ago and she doesn't use any kind of contraceptives or medications to avoid pregnancy. We even consulted a Gynaecologist 3 weeks back who did some advanced pregnany test which also came negative. Doctor advised the medicine "DEVIRY" to bring back periods however even after taking that for continuous 18 days my wife hasn't got her period back. Also she started having gastric disorders when she was taking that medicine so she stopped taking that couple of days ago.We are worried.

Appreciate your advise.

Thanks and Regards
XXXX
doctor
Answered by Dr. Manisha Jain (29 minutes later)
Brief Answer:
wait for periods

Detailed Answer:
Hello Sir, thanks for trusting health care magic.
You basically misunderstood the advice of your gynecologist and took deviry for too long.
Deviry has a progesterone which should be taken for 5 days in two divided doses and after leaving the drug periods are resumed.
Now as you have already stopped the drug, just wait for a couple of days more as periods will come in next 3-5 days for sure.
It is common to have deranged periods in changing seasons so there is nothing to worry.
In case you have any questions about it, please feel free to ask.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain (2 days later)
Hi Doctor,

Thanks for your response.

Fortunately, periods started two days back with light bleeding however she mentioned that some solid substance (of blackish red colour/skin colour) came out thrice yesterday. She didn't feel any pain though. Also bleeding has stopped completely today.

Is this normal doctor ?

Thanks and Regards,
XXXX
doctor
Answered by Dr. Manisha Jain (9 hours later)
Brief Answer:
just an overgrown endometrium

Detailed Answer:
Hello Mr. XXXXXXX good to hear that she has got her periods.
That blackish mass she expelled must be the overgrown endometrium.
It is very common to expel such a thing because due to prolonged missed period there occurs excessive growth of endometrium (lining of uterine cavity) which is then expelled with menstrual blood.
So relax and take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Deviry?

Brief Answer: wait for periods Detailed Answer: Hello Sir, thanks for trusting health care magic. You basically misunderstood the advice of your gynecologist and took deviry for too long. Deviry has a progesterone which should be taken for 5 days in two divided doses and after leaving the drug periods are resumed. Now as you have already stopped the drug, just wait for a couple of days more as periods will come in next 3-5 days for sure. It is common to have deranged periods in changing seasons so there is nothing to worry. In case you have any questions about it, please feel free to ask. Regards Dr Manisha